Posted by Kent
on February 28, 2000 at 18:59:25:
In Reply to: Adderal Side Effects(Need Advice) posted by Tracy on February 24, 2000 at 14:41:11:
: Hello I am new to this but glad I found the site. My
: 8 year old son was diagnosed with ADHD at 3 years of age. He started off taking 5 mg of ritalin once a day, then when his dose reached 20mg. four times a day I switched to Adderal because I was worried about the long term problems with medicating so often and with such high doses. At the time Adderal seamed to be the answer, yet now I have new concerns. My son takes only one 30mg. tablet in the morning, but has become very angry and violent. He has no patience for anything. No self respect for himself or anyone around him. I was wondering if this is a side effect of Adderal and where to go from here. My son also hasn't grown since he was five so he is extremly tiny. This also worries me as a loving mom. I know weight loss is a side effect of both medications but does anyone know if there are any other medications to help with ADHD?
: I have been to so many Doctor's and done so much research yet I still have no answer. If anyone can relate or point me in the right direction I sure would be greatful. Thank-You
I don't know if it is the right direction, but we have an 11 year old daughter and been down many of the same paths as you. You can also add Zoloft to the Ritalin and Adderall our daughter has been on. Our biggest concern is her weight plus the fact that school is a roller coaster ride from her getting "A's" to "F's". We see another doctor next week. After all the research and all the trials and tribulations, I'm leaning to remove all medicines from her system. I can't believe it will be a worse situation than what we have. At this point, we haven't had much success with any drug or combination. Maybe a drug-free approach is the answer.